MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED 4.5MM LOCKING SCREW 26 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED 4.5MM LOCKING SCREW 26 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWD026
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the tightening of a dwd026 locking screw for the reverse ii glenoid system, the screw's head broke cleanly.Despite being sufficiently tightened with no additional effort required and the incident was reported.The surgery was completed without further complications.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
The reported event was confirmed, since the device was returned for evaluation, and matches the alleged failure.The device inspection revealed the following: -the multidirectional screw is broken at the first threads of the screw head.-the hexagonal footprint is well deformed at the screw head.-a visual microscopic inspection showed that the device rupture corresponded to a fracture caused by a torsional overload, indicating that the device was subjected to high force during use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by application of a high torsional force that contributed to the reported event.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
During the tightening of a (b)(6) locking screw for the reverse ii glenoid system, the screw's head broke cleanly.Despite being sufficiently tightened with no additional effort required and the incident was reported.The surgery was completed without further complications.

Brand Name
AEQUALIS REVERSED 4.5MM LOCKING SCREW 26 MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18876170
Report Number3000931034-2024-00100
Device Sequence Number12734442
Product Code KWS
UDI-Device Identifier03700386916649
UDI-Public03700386916649
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberDWD026
Device Lot NumberAE6445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown